SIDE EFFECTS--Advice?

Discussion in 'Fibromyalgia Main Forum' started by Madelyn, Sep 4, 2002.

  1. Madelyn

    Madelyn New Member

    Hi again everyone. I began taking Elavil,only 10 mg.. After five days, I had 24 hours of restlessness, fast h.r., jumping out of my skin. I went off it. Dr. said it couldn't be the drug, only 10 mg.. So I tried again about two weeks later. Again, I felt fine-- slightly groggy, but not much else. I was NOT anticipating the same thing again.
    On the fifth night I went to sleep and woke up awhile later,fast h.r., physically anxious, not mentally. It's not as bad this time but I have a question. Should I keep taking it? Will this pass? Or should I stop? Advice??
  2. Madelyn

    Madelyn New Member

    Hi again everyone. I began taking Elavil,only 10 mg.. After five days, I had 24 hours of restlessness, fast h.r., jumping out of my skin. I went off it. Dr. said it couldn't be the drug, only 10 mg.. So I tried again about two weeks later. Again, I felt fine-- slightly groggy, but not much else. I was NOT anticipating the same thing again.
    On the fifth night I went to sleep and woke up awhile later,fast h.r., physically anxious, not mentally. It's not as bad this time but I have a question. Should I keep taking it? Will this pass? Or should I stop? Advice??
  3. herblady

    herblady New Member

    don't take it anymore. this is an unusual side effect, usually you get the opposite effect. but people are individuals. get the dr. to give you something else instead. cindi
  4. kadywill

    kadywill New Member

    I took it years ago for "depression" and to raise my pain threshold, but I had terrible nightmares and I gained LARGE amounts of weight while taking it....plus, I just felt druggy and people commented on how my personality was gone!!! There ARE newer drugs that seem to be better. You know, most Rheumys will prescribe an antidepressant for pain, NOT FOR DEPRESSION, because it WILL increase your tolerance for pain. This took a while to sink in for me!!!Be informed and wise!
    Kady
  5. conrskin

    conrskin New Member

    Hi Madelyn,

    I had the same exact experience as you. Don't let the doctor tell you it couldn't be the drug cause of low dose.
    Some of us are real sensitive to drugs and can have adverse reactions on real low doses. Ask to be given somelthing else. If you are taking it for sleep, ask about Trazadone. I started it a week ago and so far so good, with no major side effects (little dizzy and groggy). I"m only taking 50mg at bedtime, and its working ok so far.
    Good luck! :)
  6. LedaMoon

    LedaMoon New Member

    My doc prescribed Elavil 25mg to last week. I took it Thursday night and was so tired on Friday. I didn't think any thing of it. Took it on Friday night. Let me tell you if the police or social services would have showed up on Saturday i probably wouldn't have my kids now. I don't know who that person was. Nothing was right. The kids talked a bit to loud and i was screaming. I cried at everything at the drop of a hat. I felt like i was crawling out of my skin. Saturday was the first time in ages that i seriously thought about killing myself. I will never take Elavil again. I feel much better...well as well as i usually do. No more sucidal thoughts. Now if i could only get some sleep.
  7. herblady

    herblady New Member

    the first week i took it, it was like it made me drunk. but i enjoyed it! lol. too bad others have bad effects. because when elavil does work, it works well. cindi